Colorado, 2007

Damaging Wind in Colorado, June 24, 2007

June 24, 2007 · NWS BOU · 1 event in 1 county or zone

A severe thunderstorm in Weld County produced strong winds in Weld County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A severe thunderstorm in Weld County produced strong winds in Weld County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 24, 2:03 PM MST, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 24, 2:03 PM MST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT SUN JUN 24 2007

.SHORT TERM...CUMULUS CONTINUES TO DEVELOP ACROSS MOUNTAINS...
FOOTHILLS AND ADJACENT PLAINS. RADAR SHOWING ISOLATED CONVECTION
ALONG FOOTHILLS...MAINLY AT THE 1.5 DEGREE SCAN AN ABOVE. LAPS
ANALYSIS INDICATING CAPES IN THE 1000-1400 J/KG RANGE ACROSS FRONT
RANGE. SHOULD SEE SOME STORMS SURVIVE AS THEY MOVE OFF THE FOOTHILLS
ONTO THE ADJACENT PLAINS. WITH 30 DEGREE CELSIUS ALONG FRONT
RANGE...LOOKS DIFFICULT TO GET ANY MEASURABLE RAINFALL. COULD SEE
SOME WIND GUSTS TO 45 MPH WITH THE STORMS ALONG WITH THE OCCASIONAL
LIGHTNING. FURTHER EAST...AIRMASS CURRENTLY CAPPED WITH MID LEVEL
INVERSION WHICH IS EXPECTED TO PERSIST TONIGHT. SO NOT EXPECTING ANY
STORMS ACROSS PLAINS THIS EVENING. WITH LACK OF ANY UPPER LEVEL LIFT
AS NOTEED BY THE QG VERTICAL VELOCITY FIELDS...ANY STORMS SHOULD END
BEFORE MIDNIGHT WITH SKIES CLEARING. ON MONDAY...THE UPPER LEVEL
RIDGE AXIS WILL SHIFT SLIGHTLY TO THE EAST...WITH A SOUTHWEST
GRADIENT ACROSS MOUNTAINS. SHOULD SEE SOME INCREASE IN WINDS OVER
THE HIGH COUNTRY AS A RESULT. BUT CROSS SECTIONS SHOW ABOUT 10 KTS
OF WIND ON THE RIDGES. WILL KEEP THE WINDS IN THE FORECAST. CROSS
SECTIONS SHOW SOME MOISTURE AROUND 500 MB. WITH LAPSE RATES OF
AROUND 8 C/KM EXPECTED ACROSS MOUNTAINS...SHOULD SEE SOME CONVECTION
DEVELOP SO WILL LEAVE THE LOW POPS. AS FOR THE PLAINS...FORECAST
SOUNDING SHOW MID LEVEL INVERSION AROUND 700 MB PERSISTING THROUGH
THE DAY...WHICH SHOULD HINDER ANY CONVECTIVE DEVELOPMENT. CLOSER TO
THE FOOTHILLS...MID LEVEL INVERSION WEAKER AND COULD ERODE DURING
THE AFTERNOON. FOR NOW...WILL NOT ADD ANY POPS FOR URBAN CORRIDOR.
LOOKS LIKE ANOTHER HOT DAY WITH HIGHS IN THE 90S ACROSS PLAINS.
BASED ON TEMPERATURE AND THICKNESS PROGS...CURRENT TEMPERATURE GRIDS
SEEM ON TRACK.

.LONG TERM...MODELS HAVE THE UPPER RIDGE FLATTEN AS AN UPPER TROUGH
MOVES EASTWARD TO OUR NORTH MONDAY NIGHT INTO TUESDAY.  THE UPPER
LEVEL FLOW IS SOUTHWESTERLY FOR THE FORECAST AREA MONDAY NIGHT
THROUGH LATE WEDNESDAY.  THE QG VERTICAL VELOCITY FIELDS HAVE VERY
WEAK UPWARD MOTION PROGGED OVER US MONDAY NIGHT THROUGH WEDNESDAY
MORNING.  THE MODELS STILL SHOW A COLD FRONT AND UPSLOPE GETTING IN
HERE BETWEEN 06Z-12Z MONDAY NIGHT/TUESDAY MORNING.  UPSLOPE IN THE
BOUNDARY LAYER IS PROGGED TUESDAY INTO WEDNESDAY.  LOOKING AT
MOISTURE...THERE IS AN INCREASE IN THE LOWER LEVELS OVER THE
PLAINS/FOOTHILLS WITH THE UPSLOPE FLOW EARLY TUESDAY MORNING.  THERE
IS STILL THE LOW LEVEL MOISTURE TUESDAY IN THE DAY WITH AN INCREASE
IN THE MID LEVELS FOR ALL THE FORECAST AREA.  TUESDAY EVENING LOOKS
PRETTY MOIST.  THE LOW AND MID LEVEL MOISTURE CONTINUE OVER THE
PLAINS AND FOOTHILLS OVERNIGHT TUESDAY AND WEDNESDAY.  BOUNDARY
LAYER DEW POINTS ARE IN THE 50S TO LOWER 60S F MONDAY NIGHT THROUGH
EARLY AFTERNOON TUESDAY.  THEN 40S F READINGS MOVE IN THE REST OF
THE TUESDAY AND TUESDAY NIGHT.  BY WEDNESDAY...50S F RETURN TO THE
PLAINS AND LOWER FOOTHILLS.  THE THETA-E AXIS IS MAINLY SOUTH AND
EAST OF THE FORECAST AREA MONDAY NIGHT INTO TUESDAY.  BY LATE
TUESDAY THE AXIS IS NOSING UP INTO CENTRAL COLORADO...OUR CWAS
MOUNTAINS.  ON WEDNESDAY...A DECENT THETA-E AXIS IS OVER MUCH OF THE
FORECAST AREA SAVE THE FAR NORTHEAST CORNER.  CROSS SECTIONS/
FORECAST SOUNDINGS HAVE STRONG CAP OVER THE PLAINS ON TUESDAY.
THERE IS STILL A CAP PRESENT ON WEDNESDAY...BUT NOT AS STRONG. THE
CAPE IS DECENT OVER THE SOUTHERN AND EASTERN FORECAST AREAS MONDAY
EVENING.  ON TUESDAY...THERE IS PRETTY GOOD CAPE OVER THE MOUNTAINS
AND HIGHER FOOTHILLS...WITH LITTLE ELSEWHERE.  BY WEDNESDAY...DECENT
CAPE IS OVER ALL THE FORECAST AREA BY THE NORTHEAST CORNER.  IT IS
TO STABLE FOR POPS OVER THE PLAINS ON TUESDAY BUT WILL LEAVE 10-20%S
IN FOR CONSISTENCY SAKE WITH THE SURROUNDING FORECAST OFFICES.  ON
WEDNESDAY...WILL GO WITH 30%S IN THE HIGHER MOUNTAINS AND 10-20%S
ELSEWHERE.  FOR TEMPERATURES... TUESDAY IS 10-15 C COOLER THAN
MONDAY...WEDNESDAY WARMS 1-4 C FROM TUESDAY.

FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...THE MODELS HAVE THE
UPPER RIDGE AXIS OVER THE FORECAST AREA THROUGH THE PERIOD.  SOME OF
THE MODELS SHOW SOME WEAK WAVES IN THE RIDGE ESPECIALLY ON THURSDAY
INTO FRIDAY.  THEY ALSO SHOW BETTER MOISTURE THURSDAY THROUGH
SATURDAY.  THICKNESS GRIDS KEEP TEMPERATURES REASONABLE THURSDAY AND
FRIDAY ANYWAY.  WILL MAKE SURE THERE ARE SOME POPS IN ALL AREAS
THURSDAY THROUGH SATURDAY.  THE LAST DAY DOES LOOK DRIER.
&&

.AVIATION...A FEW STORMS COULD MOVE OFF THE FOOTHILLS IN THE
VICINITY OF DIA THROUGH 03Z. OUTFLOW WINDS TO 35KTS POSSIBLE WITH
THE STORMS ALONG WITH CLOUD TO GROUND LIGHTNING. RAINFALL WILL BE
LIGHT. OTHERWISE...VFR EXPECTED THROUGH MONDAY AFTERNOON. NO STORMS
EXPECTED MONDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

D-L/RJK
Hazardous weather outlook, Jun 24, 10:06 AM MST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1106 AM MDT SUN JUN 24 2007

COZ030>051-251200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1106 AM MDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS AND FOOTHILLS
THIS AFTERNOON AND EARLY EVENING. A FEW STORMS COULD MOVE ACROSS THE
URBAN CORRIDOR AFTER 2 PM. CLOUD TO GROUND LIGHTNING AND WIND GUSTS
TO 45 MPH CAN BE EXPECTED WITH THE STORMS...WITH ONLY LIGHT RAIN.

BREEZY CONDITIONS WILL ALSO BE COMMON ON THE PLAINS...IN NORTH AND
MIDDLE PARK...AS WELL AS OVER THE PARK AND GORE MOUNTAIN RANGES IN
THE NORTHWEST PART OF THE OUTLOOK AREA.  THESE WINDS WILL COUPLE
WITH HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES TO ELEVATE THE
FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ONE MORE VERY HOT DAY CAN BE EXPECTED ON MONDAY.  A COOLER AIR MASS
IS EXPECTED OVER THE FORECAST AREA FOR TUESDAY THROUGH THURSDAY
...THEN A WARM UP IS EXPECTED INTO THE WEEKEND.  THERE WILL BE A
SLIGHT CHANCE FOR LATE DAY SHOWERS AND STORMS THROUGH MOST OF THE
PERIOD ACROSS MUCH OF THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Denver radar (KFTG), 39 km away, was scanning. The volume nearest the first event began at 22:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Weld

When
June 24, 3:40 PM MST
Where
Weld County, 1.73 mi ENE of Ft Lupton
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.090, -104.770

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32854.